I recently got poison ivy, which I normally get once a year really bad and get the little punch pouch of of prednisone (6-5-4-3..). My medical insurance changed and now I need to get generic everything. So when I got the bottle I expected it to look different put the directions was very different. Take 6 pills for 3 days then follow doctors instructions. I contacted the doctor who advised to take 6-6-6, 5 1/2-5 1/2- 5 1/2, 5-5-5..etc.). It was okay for the first couple of days but now I'm to the second day of 4 and it gives me intergestion everytime I take it and I found blood in my stool this morning. I'm thinking possible a mistake was made on dosage. It sounds like an aweful lot of medicine for poison ivy that by the way was gone after the 3rd day, but when I called the doctor she said it was very important to finish all the medicine because stopping it without weining off was very dangerous. Should I be concerned - each pill is 10mg
Please stop taking the drug immediately. Since I am not familiar with your dosage regimen, I cannot tell you how much you should be taking to cause a resolution of your symptoms. Upto 80-100mgs a day is required to cause a resolution of the rash.
Your regular doctor has to do that.You can try the creams and ointments to apply on the skin which will give you some relief from the symptoms.
Did you inform her regarding the blood in the stools and the indigestion.Normally steroids have to be tapered off and then stopped.But once you start experiencing severe side effects you need to stop it and inform your doctor.
Thank you for your help. I will make an appointment with my doctor in the morning. I am up right now checking my email because I woke up drenched in a hot sweat and both of my legs were cramped up. I was in tramendous pain and screamed out for my room mate to call the peramedics. After 40 mins he was able to massage the cramps out. Something is wrong, hopefully the doctor will be ale to figure out. do you think the cramps have anything to do with the medicine. I'm 38, my mother died at 49 of a brain anorism, should I be concerned about blood clots?
I needed the prednisone for poison sumac and called my doctor (she is my new PC) and she called in 7 20mg tablets to be taken 1 once a day for 7 days. Now I know by experience that they usually taper prednisone starting at the higher dose down to a lower dose and then stop. I have also had this in other circumstances other than poison Ivy. This disturbed me a bit that she did not do this or maybe did not know to do this. I have only been to her 1 time and when I came out I thought I would change PC immediately and maybe I should. She seemed so disassociated when I went to her and didn't seem more interested in the patient then the information.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.